Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 189, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2005, 2:55 PM CDT for Phelps County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 2:55 PM CDT (19:55 UTC)
- Expired
- Aug 10, 2005, 3:42 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Phelps County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 101956 SVRSGF MOC161-102100- /O.NEW.KSGF.SV.W.0189.050810T1955Z-050810T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PHELPS COUNTY IN CENTRAL MISSOURI. * UNTIL 400 PM CDT. * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF ST. JAMES...OR 8 MILES EAST OF ROLLA. THE THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PHELPS COUNTY. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3803 9155 3802 9172 3779 9170 3779 9154 $$ SAW
2 follow-up statements
000 WWUS53 KSGF 102010 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 309 PM CDT WED AUG 10 2005 MOC161-102100- /O.CON.KSGF.SV.W.0189.000000T0000Z-050810T2100Z/ PHELPS MO- 309 PM CDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PHELPS COUNTY UNTIL 400 PM CDT... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF ST. JAMES...OR 11 MILES SOUTHEAST OF ROLLA. MOVEMENT WAS NEARLY STATIONARY. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PHELPS COUNTY. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3802 9155 3798 9170 3779 9170 3779 9154 $$ SAW
000 WWUS53 KSGF 102042 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 341 PM CDT WED AUG 10 2005 MOC161-102048- /O.CAN.KSGF.SV.W.0189.000000T0000Z-050810T2100Z/ PHELPS MO- 341 PM CDT WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PHELPS COUNTY HAS BEEN CANCELLED... AT 336 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY AFFECTING PULASKI COUNTY. IF THESE STORMS HOLD TOGETHER...THEY MAY AFFECT FAR WESTERN SECTIONS OF PHELPS COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS IN THE EVENT ADDITIONAL WARNINGS ARE ISSUED. LAT...LON 3802 9155 3798 9170 3779 9170 3779 9154 $$ SAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 10, 2:50 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT WED AUG 10 2005 .DISCUSSION... ISOLATED CONVECTION WAS AGAIN BUBBLING UP IN THE SEASONABLY HOT AND HUMID AIRMASS ACROSS THE AREA. RATHER BENIGN SURFACE FEATURES WERE IN PLACE WITH A WEAK WIND FIELD AT THE SURFACE AND ALOFT. A WEAK BOUNDARY HAD SAGGED INTO NORTHERN MISSOURI WITH SOME INDICATION OF A WEAK SURFACE LOW OVER EAST CENTRAL MISSOURI. ISOLATED PULSE TYPE THUNDERSTORMS WILL LINGER INTO THE EVENING BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. MODELS SUGGEST THAT CONVECTION MAY LINGER ACROSS THE EASTERN OZARKS OVERNIGHT AS THE EASTERN FLANK OF THE FRONT TO THE NORTH SAGS SOUTHWARD. THIS FRONT WILL RETREAT TO THE NORTH THURSDAY AS THE BROAD UPPER RIDGE REMAINS ANCHORED ACROSS THE REGION. ABOVE NORMAL BUT SEASONABLY HOT TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY, ISOLATED CONVECTION CANNOT BE RULED OUT BUT DIFFICULT DETERMINE FAVORED AREAS OF DEVELOPMENT. THE RIDGE WILL TRANSLATE EASTWARD THIS WEEKEND AS STRONGER UPPER LEVEL WESTERLIES MIGRATE TO THE SOUTH AND A TROUGH DEVELOPS OUT WEST. AS A RESULT...A SURFACE BOUNDARY WILL PUSH SLOWLY SOUTH TOWARD THE REGION. THIS FRONT IN ASSOCIATION WITH MINOR SHORTWAVES RIDING THROUGH THE THE UPPER LEVEL WESTERLIES WILL BRING A MORE LEGITIMATE CHANCE OF RAIN LATER IN THE WEEKEND. THIS FRONT WILL MEANDER ACROSS EARLY NEXT WEEK AS IT BECOMES PARALLEL TO THE FLOW ALOFT. THIS WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING THROUGH TUESDAY. FOSTER && .AVIATION... ISOLATED THUNDERSTORMS CONTINUE INTO EARLY THIS EVENING. STORM COVERAGE WILL BE LIMITED IN THE JOPLIN (KJLN) AREA WITH SLIGHTLY MORE COVERAGE AROUND THE SPRINGFIELD (KSGF) TERMINAL. MVFR CONDITIONS CAN BE EXPECTED WHERE STORMS OCCUR. SOME MVFR VISIBILITY IN HAZE WILL BE POSSIBLE AGAIN EARLY THURSDAY MORNING. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 10, 1:03 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 103 PM CDT WED AUG 10 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 103 PM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EARLY EVENING. THUNDERSTORM DEVELOPMENT WILL BE CONCENTRATED ACROSS SOUTH CENTRAL MISSOURI. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH. A COUPLE OF SEVERE STORMS WITH WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. ALSO...HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON... ESPECIALLY ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES ACROSS MUCH OF THE OUTLOOK AREA THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.